MAUDE Adverse Event Report: TELEFLEX MEDICAL SDN. BHD. RUSCHELIT TRACHEAL TUBE, CUFFED; TUBE, TRACHEAL (W/WO CONNECTOR)

TELEFLEX MEDICAL SDN. BHD. RUSCHELIT TRACHEAL TUBE, CUFFED; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number IPN041458
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "during a procedure on wisdom teeth, the cuff was found to be punctured.The patient had to be reintubated".No patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The sample was returned to the manufacturer for evaluation.The manufacturer reported: "one sample was received.The actual sample was received in an open pouch for further evaluation.Visual inspection was conducted on the received sample and no abnormalities were observed.No dimensional inspection was performed as part of this complaint investigation.The cuff pressure of the actual returned sample was inflated to 25 mbar by using calibrated endotest.The observation shows that the cuff was unable to maintain its pressure at 25 mbar.Further inspection carried out on cuff, and it was observed that there is crack line on the cuff.The crack line on the cuff prevents the cuff from inflating.Based on our standard production method such crack line would be detectable during the 100% leak test conducted during inspection and will be rejected immediately.No dimensional inspection was performed as a part of this complaint investigation.A device history record review was not completed as the lot number was unknown.The actual root cause cannot be identified as a manufacturing-related issue since the obvious defect of crack line on cuff of the returned sample, can be detected during 100% inflation test at and visual inspection.No corrective action initiated due to visual inspection on inflation and deflation was 100% conducted in manufacturing process and such obvious defect able to be detected and taken out as it will fail all the testing at manufacturing site.Based on investigation, the defect mode on cuff was punctured matched with the complainant report.There is crack line on cuff observed on the returned sample that prevented the cuff from inflating.However, all the tube will undergo 100% visual inspection and inflation test to check any leak and other defect.After this process, the tubes with inflated cuffs are hang at hanging jig for 30minutes to check any leak on cuff.Such a noticeable defect (the crack line on the cuff) would be easily detected and removed, as it would fail all tests at the manufacturing site.Therefore, the complaint cannot be confirmed as it is not a manufacturing related issue." teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
RUSCHELIT TRACHEAL TUBE, CUFFED
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
TELEFLEX MEDICAL SDN. BHD.
perak, west malaysia
Manufacturer (Section G)
TELEFLEX MEDICAL SDN. BHD.
lot no : pt2577 jalen perusahaan
4 kamunting industrial estate
perak, west malaysia 34600
MY   34600
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21451270
Report Number8040412-2025-00058
Device Sequence Number7196344
Product Code BTR
UDI-Device Identifier04026704325641
UDI-Public(01)04026704325641(11)240816(17)290731(10)40E24H2606(21)
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIPN041458
Device Catalogue Number111782-000060
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown